MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 28mm amplatzer septal occluder was chosen for implant.During deployment, the device had a cobra deformation and it was also reported there was contact with the upper left atrium.It was reported the patient had a small left atrium and that there were difficulties in expanding the device.A decision was made to replace the device with a second unknown 28mm occluder that was implanted successfully with no adverse patient consequences.It was reported the deformed device was never released from the delivery cable while inside the patient.There was no angulation/kink noticed in the delivery system.The patient remained hemodynamically stable throughout the procedure and their status was reported as stable.There was no clinically significant delay in the procedure due to this event.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, or any angulation or kink in the delivery system upon deployment and an unknown delivery system was used.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16808917
Report Number2135147-2023-01815
Device Sequence Number11512367
Product Code MLV
UDI-Device Identifier05415067019325
UDI-Public05415067019325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number7588103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/30/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DELIVERY SYSTEM
Patient SexUnknown